Alert archive / California / River Flood Warnings in 2011

River Flood Warning 2, NWS Los Angeles, CA

March 20, 2011Ventura County, California

NWS Los Angeles, CA issued this river flood warning at Mar 20, 2011, 3:02 PM PDT for Ventura County, California. It took effect at Mar 20, 2011, 10:20 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 20, 2011, 3:02 PM PDT (22:02 UTC)
In effect from
Mar 20, 2011, 10:20 PM PDT
Expired
Mar 20, 2011, 8:43 PM PDT
In force
Issued by
NWS Los Angeles, CA
Flood severity
Minor

County Ventura County, CA

The radar

The Los Angeles radar (KVTX), 8 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ventura River at Foster Park (VRVC1).

Action stage
17.16 ft
Minor stage
19.09 ft
Moderate stage
25.9 ft
Major stage
29.32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 11118500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

515 
WGUS46 KLOX 202202
FLWLOX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD, CA 
302 PM PDT SUN MAR 20 2011
 --------------------------------------------------------------------

CAC111-210402-
/O.NEW.KLOX.FL.W.0002.110321T0520Z-110321T1900Z/
/VRVC1.1.ER.110321T0520Z.110321T0600Z.110321T0700Z.UU/
302 PM PDT SUN MAR 20 2011

...A FLOOD WARNING HAS BEEN ISSUED FOR THE VENTURA RIVER UNTIL NOON PDT... 

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
 * FLOOD WARNING FOR...
	VENTURA RIVER
 * UNTIL NOON PDT MONDAY
 * AT 300 PM PDT SUNDAY...THE STAGE WAS 2.9 FT  
 * FLOOD STAGE: 17.6 FT   
 * RISE ABOVE FLOOD STAGE AROUND 11 PM PDT TONIGHT  
 * CREST AROUND 17.8 FT MIDNIGHT PDT TONIGHT  
 * FALL BELOW FLOOD STAGE AROUND 100 AM PDT MONDAY   
 * FOR THE STORM BETWEEN 2 AND 3 INCHES OF RAINFALL HAS OCCURRED ACROSS THE AREA
   FROM LAST NIGHT THROUGH THIS AFTERNOON. ADDITIONAL RAINFALL AMOUNTS OF ONE TO
   TWO INCHES ARE EXPECTED THROUGH TONIGHT. RAIN SHOULD TAPER OFF TO SHOWERS ON
   MONDAY  

AT 17.6 FEET...THE VENTURA RIVER BEGINS TO FLOOD THE FERRO RANCH AREA 
UPSTREAM OF THE MAIN STREET BRIDGE IN VENTURA.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS AND PROPERTY OWNERS IN THE LOWER LOMPOC AREA SHOULD ACT NOW TO PROTECT
YOUR LIFE AND PROPERTY. PREPARE FOR FLOOD WATERS TO RISE ACROSS THE WARNED AREA 
THROUGHOUT THE AFTERNOON. TURN AROUND...DON'T DROWN. DO NOT DRIVE VEHICLES THROUGH
FLOODED ROADWAYS.

STAY TUNED ON THE LATEST DEVELOPMENTS ON NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA
SOURCE. 

&&

$$
2 follow-up statements
716 
WGUS86 KLOX 210342
FLSLOX


RIVER FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD, CA 
842 PM PDT SUN MAR 20 2011

FOR SOUTHWEST CALIFORNIA , INCLUDING CALIFORNIA STATE UNIVERSITY 
CHANNEL ISLANDS BRIDGE...NARROWS...FOSTER PARK, MINOR FLOODING IS 
OCCURRING AND IS EXPECTED TO CONTINUE.  

 ...!!!INSERT BASIS SECTION HERE!!!...

CAC111-210942-
/O.EXT.KLOX.FL.W.0003.000000T0000Z-110321T1630Z/
/CLLC1.3.ER.110321T0207Z.110321T0215Z.110321T0430Z.UU/
842 PM PDT SUN MAR 20 2011

...FLOOD WARNING CONTINUES FOR CALLEGUAS CREEK AT CALIFORNIA STATE
CHANNEL ISLANDS BRIDGE THROUGH 8 AM PDT MONDAY...

FOR THE CALLEGUAS CREEK AT CALIFORNIA STATE UNIVERSITY CHANNEL 
ISLANDS BRIDGE...THE LATEST STAGE IS 8.2 FEET AT 8 PM PDT SUNDAY.
MINOR FLOODING IS FORECAST...WITH A MAXIMUM STAGE OF 8.2 FEET AT 
9 PM PDT SUNDAY, WHICH IS 0.3 FEET ABOVE FLOOD STAGE. THE STAGE 
EXCEEDED THE FLOOD STAGE OF 7.9 FEET AT 07 PM SUNDAY. THE STAGE WILL
REMAIN ABOVE FLOOD STAGE OF 7.9 FEET AT 09 PM SUNDAY...THEN FALL 
BELOW FLOOD STAGE AT 10 PM PDT SUNDAY. AT 7.9 FEET...CALLEGUAS CREEK
CAN BREAK OUT AT THE CONFLUENCE WITH CONEJO CREEK. POINT MUGU NAVAL
AIR STATION NEEDS TO CONSIDER DEPLOYING FLOOD PROTECTION MEASURES. 
THIS CREST COMPARES TO A PREVIOUS CREST OF 9.0 FEET ON JAN 9 2005. 

RESIDENTS AND PROPERTY OWNERS IN THE WARNED AREA SHOULD ACT NOW TO
PROTECT YOUR LIFE AND PROPERTY. PREPARE FOR FLOOD WATERS TO RISE 
ACROSS THE WARNED AREA THROUGHOUT THE AFTERNOON. TURN AROUND...DON'T
DROWN. DO NOT DRIVE VEHICLES THROUGH FLOODED ROADWAYS.

STAY TUNED ON THE LATEST DEVELOPMENTS ON NOAA WEATHER RADIO OR YOUR 
FAVORITE MEDIA SOURCE. 

$$

CAC083-210942-
/O.EXT.KLOX.FL.W.0001.000000T0000Z-110322T1500Z/
/NRWC1.1.ER.110321T0021Z.110321T1000Z.110322T0300Z.NO/
842 PM PDT SUN MAR 20 2011

...FLOOD WARNING CONTINUES FOR THE SANTA YNEZ RIVER AT NARROWS 
THROUGH 7 PM PDT MONDAY...

FOR THE SANTA YNEZ RIVER AT NARROWS...MINOR FLOODING IS OCCURRING. A 
STAGE OF 17.7 FEET WAS MEASURED AT 8 PM PDT SUNDAY. A MAXIMUM STAGE 
OF 19.5 FEET WILL OCCUR AT 3 AM PDT MONDAY, WHICH IS 4.5 FEET ABOVE 
FLOOD STAGE. THE STAGE EXCEEDED THE FLOOD STAGE OF 15.0 FEET AT 5 PM 
PDT SUNDAY. THE STAGE WILL FALL BELOW FLOOD STAGE AT 8 PM PDT MONDAY.
THIS CREST COMPARES TO A PREVIOUS CREST OF 18.0 FEET ON JAN 11 2005. 

FLOODING IS STILL EXPECTED TO IMPACT FLORADALE AVENUE AND BRIDGE AND
LOW-LYING AREAS IN AND AROUND LOMPOC.

$$

CAC111-210412-
/O.CAN.KLOX.FL.W.0002.000000T0000Z-110321T1900Z/
/VRVC1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
842 PM PDT SUN MAR 20 2011

FOR THE VENTURA RIVER AT FOSTER PARK...THE LATEST STAGE IS 15.7 FEET AT
08 PM SUNDAY.  NO FLOODING IS FORECASTED.  

$$

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

RESIDENTS AND PROPERTY OWNERS ACROSS THE WARNED AREA SHOULD ACT NOW TO
PROTECT YOUR LIFE AND PROPERTY. PREPARE FOR FLOOD WATERS TO RISE ACROSS
THE WARNED AREA THROUGHOUT THE AFTERNOON. TURN AROUND...DON'T DROWN. DO 
NOT DRIVE VEHICLES THROUGH FLOODED ROADWAYS.

STAY TUNED ON THE LATEST DEVELOPMENTS ON NOAA WEATHER RADIO OR YOUR 
FAVORITE MEDIA SOURCE.

$$

&&
928 
WGUS86 KLOX 210344 CCA
FLSLOX


RIVER FLOOD STATEMENT ...CORRECTED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD, CA 
843 PM PDT SUN MAR 20 2011

FOR SOUTHWEST CALIFORNIA , INCLUDING CALIFORNIA STATE UNIVERSITY 
CHANNEL ISLANDS BRIDGE...NARROWS...FOSTER PARK, MINOR FLOODING IS 
OCCURRING AND IS EXPECTED TO CONTINUE.  

...FLOOD WARNINGS CONTINUE FOR PORTIONS OF THE AREA...

CAC111-210945-
/O.EXT.KLOX.FL.W.0003.000000T0000Z-110321T1630Z/
/CLLC1.3.ER.110321T0207Z.110321T0215Z.110321T0430Z.UU/
843 PM PDT SUN MAR 20 2011

...FLOOD WARNING CONTINUES FOR CALLEGUAS CREEK AT CALIFORNIA STATE
CHANNEL ISLANDS BRIDGE THROUGH 8 AM PDT MONDAY...

FOR THE CALLEGUAS CREEK AT CALIFORNIA STATE UNIVERSITY CHANNEL 
ISLANDS BRIDGE...THE LATEST STAGE IS 8.2 FEET AT 8 PM PDT SUNDAY.
MINOR FLOODING IS FORECAST...WITH A MAXIMUM STAGE OF 8.2 FEET AT 
9 PM PDT SUNDAY, WHICH IS 0.3 FEET ABOVE FLOOD STAGE. THE STAGE 
EXCEEDED THE FLOOD STAGE OF 7.9 FEET AT 07 PM SUNDAY. THE STAGE WILL
REMAIN ABOVE FLOOD STAGE OF 7.9 FEET AT 09 PM SUNDAY...THEN FALL 
BELOW FLOOD STAGE AT 10 PM PDT SUNDAY. AT 7.9 FEET...CALLEGUAS CREEK
CAN BREAK OUT AT THE CONFLUENCE WITH CONEJO CREEK. POINT MUGU NAVAL
AIR STATION NEEDS TO CONSIDER DEPLOYING FLOOD PROTECTION MEASURES. 
THIS CREST COMPARES TO A PREVIOUS CREST OF 9.0 FEET ON JAN 9 2005. 

RESIDENTS AND PROPERTY OWNERS IN THE WARNED AREA SHOULD ACT NOW TO
PROTECT YOUR LIFE AND PROPERTY. PREPARE FOR FLOOD WATERS TO RISE 
ACROSS THE WARNED AREA THROUGHOUT THE AFTERNOON. TURN AROUND...DON'T
DROWN. DO NOT DRIVE VEHICLES THROUGH FLOODED ROADWAYS.

STAY TUNED ON THE LATEST DEVELOPMENTS ON NOAA WEATHER RADIO OR YOUR 
FAVORITE MEDIA SOURCE. 

$$

CAC083-210945-
/O.EXT.KLOX.FL.W.0001.000000T0000Z-110322T1500Z/
/NRWC1.1.ER.110321T0021Z.110321T1000Z.110322T0300Z.NO/
843 PM PDT SUN MAR 20 2011

...FLOOD WARNING CONTINUES FOR THE SANTA YNEZ RIVER AT NARROWS 
THROUGH 7 PM PDT MONDAY...

FOR THE SANTA YNEZ RIVER AT NARROWS...MINOR FLOODING IS OCCURRING. A 
STAGE OF 17.7 FEET WAS MEASURED AT 8 PM PDT SUNDAY. A MAXIMUM STAGE 
OF 19.5 FEET WILL OCCUR AT 3 AM PDT MONDAY, WHICH IS 4.5 FEET ABOVE 
FLOOD STAGE. THE STAGE EXCEEDED THE FLOOD STAGE OF 15.0 FEET AT 5 PM 
PDT SUNDAY. THE STAGE WILL FALL BELOW FLOOD STAGE AT 8 PM PDT MONDAY.
THIS CREST COMPARES TO A PREVIOUS CREST OF 18.0 FEET ON JAN 11 2005. 

FLOODING IS STILL EXPECTED TO IMPACT FLORADALE AVENUE AND BRIDGE AND
LOW-LYING AREAS IN AND AROUND LOMPOC.

$$

CAC111-210445-
/O.CAN.KLOX.FL.W.0002.000000T0000Z-110321T1900Z/
/VRVC1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
843 PM PDT SUN MAR 20 2011

FOR THE VENTURA RIVER AT FOSTER PARK...THE LATEST STAGE IS 15.7 FEET AT
08 PM SUNDAY.  NO FLOODING IS FORECASTED.  

$$

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

RESIDENTS AND PROPERTY OWNERS ACROSS THE WARNED AREA SHOULD ACT NOW TO
PROTECT YOUR LIFE AND PROPERTY. PREPARE FOR FLOOD WATERS TO RISE ACROSS
THE WARNED AREA THROUGHOUT THE AFTERNOON. TURN AROUND...DON'T DROWN. DO 
NOT DRIVE VEHICLES THROUGH FLOODED ROADWAYS.

STAY TUNED ON THE LATEST DEVELOPMENTS ON NOAA WEATHER RADIO OR YOUR 
FAVORITE MEDIA SOURCE.

$$

&&

HALL

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this river flood warning went out at Mar 20, 2:00 PM PDT, 1 hour 2 minutes earlier.

Area forecast discussion, Mar 20, 2:00 PM PDT, 1 hour 2 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
200 PM PDT SUN MAR 20 2011

.SYNOPSIS...

A SUCCESSION OF LOWS WILL BRING A CHANCE OF PRECIPITATION THROUGH
THE WEEK. GUSTY WINDS ARE EXPECTED WITH PERIODS OF HEAVY RAIN INTO
MONDAY AND A SLIGHT CHANCE OF THUNDERSTORMS. ANOTHER SHOT OF
RAIN IS EXPECTED BY MIDWEEK AND TOWARDS THE WEEKS END. THE
TEMPERATURES WILL BE BELOW NORMAL THROUGHOUT THE PERIOD.

&&

.SHORT TERM (TODAY-WED)...VERY IMPRESSIVE STORM MOVING THROUGH
TODAY. MODELS DID A VERY GOOD JOB PICKING UP ON THE SIGNIFICANT
SOUTHERLY FLOW ASSOCIATED WITH IT, WHICH REALLY RAMPED UP PRECIP AS
IT MOVED SOUTH OF PT CONCEPTION. FOCUS FOR TONIGHT IS OVER VENTURA
AND LA COUNTIES WHICH WILL BE RECEIVING THE BULK OF THE ACTION. RAIN
RATES IN EXCESS OF 1 INCH PER HOUR HAVE BEEN REPORTED ALONG SOUTH
FACING SLOPES WITH THESE RATES LINGERING FOR LONG PERIODS OF TIME.
SO FLOODING WILL BE A BIG CONCERN AND CERTAINLY THE BURN AREA
WATCHES LOOK GOOD. THERE WILL BE PLENTY OF URBAN FLOODING AS WELL.
SNOW LEVELS, WHICH HAD EARLIER BEEN AS LOW AS 4000 FEET, HAVE RISEN
TO AROUND 5000 OR PERHAPS HIGHER THIS AFTERNOON, ESPECIALLY ON SOUTH
FACING SLOPES. HIGHER ELEVATIONS WILL EASILY SEE AT LEAST 2 FT OF
SNOW WITH THIS SYSTEM AND POSSIBLY UP TO 3+ FEET.

PRECIP HAS DEFINITELY TAPERED OFF NORTH OF PT CONCEPTION BUT ANOTHER
BAND OF PRECIP IS JUST MOVING ONSHORE THIS AFTERNOON. THIS ONE IS
NOT EXPECTED TO GENERATE THE SAME SORT OF RATES WE SAW EARLIER BUT
THERE COULD BE SOME BRIEF MODERATE TO LOCALLY HEAVY RAIN WITH IT.

RAIN EXPECTED TO TAPER OFF LATER TONIGHT AND MONDAY MORNING ACROSS
VENTURA AND LA COUNTIES. PLENTY OF LOW LVL MOISTURE LINGERING
THROUGH THE DAY SO SHOWERS ARE POSSIBLE JUST ABOUT ANY TIME. AIR
MASS WILL ALSO BE WEAKLY UNSTABLE SO AN ISOLATED TSTORM OR TWO IS
POSSIBLE AS WELL. WHILE OVERALL PRECIP AMOUNTS MONDAY ARE EXPECTED
TO BE ON THE LIGHT SIDE, HEAVIER PRECIP WITH THE CONVECTION IS STILL
POSSIBLE.

DRY CONDITIONS EXPECTED MOST AREAS MONDAY NIGHT THROUGH TUESDAY.
HOWEVER, MODELS NOW SHOWING THE NEXT SYSTEM FOR MID WEEK ARRIVING A
LITTLE SOONER, ESPECIALLY THE GFS WHICH HAS RAIN INTO VENTURA COUNTY
BY 12Z WED. NAM SLOWER, BUT IN ANY CASE THIS NEXT SYSTEM SHOULD
BRING A GOOD CHANCE OF RAIN MOST AREAS BY WEDNESDAY AFTERNOON. THIS
ONE IS MUCH WEAKER, GENERALLY A HALF INCH OR LESS.

.LONG TERM (THU-SUN)...CONFIDENCE LOW BEYOND WED AS MODELS HAVE BEEN
ALL OVER THE PLACE WITH TIMING AND ORIENTATION OF THE NEXT COUPLE
SYSTEMS. AT THIS POINT SOMETIME THURSDAY LOOKS LIKE ANOTHER GOOD
CHANCE OF PRECIP, BUT THIS COULD BE DELAYED A GOOD 12-24 HOURS. SO
FOR NOW HAVE JUST INDICATED 20-50 POPS THROUGH THE PERIOD, WITH THE
BEST CHANCES THU AND FRI.

&&

.AVIATION...20/1800Z.

FRONTAL SYSTEM CENTERED OVER THE AREA WILL MOVE EAST AROUND 17KT AND
WILL EXIT THE EASTERN PORTION OF LA COUNTY BY 21/05Z. THERE IS A
SLIGHT CHANCE OF THUNDERSTORMS THROUGH 21/12Z WITH TOPS AROUND
27KFT. THUNDERSTORMS WILL LIKELY MOVE NORTHEAST AROUND 30KT.
FREEZING LEVEL WAS AROUND 4.6KFT THIS MORNING AND WILL VARY SEVERAL
HUNDRED FEET AS THE FRONT MOVE OVER THE AREA. A STRONG SOUTHERLY
PRESSURE GRADIENT WILL BECOME WEAK AFTER 21/07Z.

KLAX...CHANCE SFC WIND 14025G35KT THROUGH 21/00Z. CHANCE TSTMS
BETWEEN 21/03-21/07Z. OTHERWISE CHANCE CIGS 010 BETWEEN
20/19-21/03Z. LIKELY CIGS BECOMING 040-050 AFTER 21/09Z.

KBUR...CHANCE SFC WIND 16020G30KT THROUGH 20/22Z. CHANCE TSTMS
BETWEEN 21/03-21/06Z. OTHERWISE CHANCE CIGS 008 BETWEEN
20/22-21/03Z. LIKELY CIGS BECOMING 040-050 AFTER 21/09Z.

VIRTUALLY CERTAIN - 95-100%
VERY LIKELY       - 80-95%
LIKELY            - 60-80%
CHANCE            - 30-60%
VERY UNLIKELY     - 20% OR LESS

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
RIVER FLOOD WARNING (SEE LAXFLWLOX).
WINTER STORM WARNING (SEE LAXWSWLOX).
HIGH WIND WARNING (SEE LAXNPWLOX).
FLOOD WATCH (SEE LAXFFALOX).
WIND ADVISORY (SEE LAXNPWLOX).
STORM WARNING (SEE LAXMWWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH SURF ADVISORY (SEE LAXCFWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).
MARINE WEATHER STATEMENT (SEE LAXMWSLOX).

&&

PUBLIC...WOFFORD
AVIATION...30
SYNOPSIS...SETO

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Mar 20, 6:00 AM PDT, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT SUN MAR 20 2011

CAZ034>041-044>046-051>054-059-087-088-547-548-211300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT SUN MAR 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

A POWERFUL...COLD AND WINDY WINTER STORM WILL CREATE MULTIPLE
HAZARDS TODAY AND TONIGHT. PEOPLE TRAVELING INTO OR THROUGH THE
MOUNTAINS WILL FACE DANGEROUS WHITE CONDITIONS WITH HEAVY SNOW AND
60 MPH WIND GUSTS. VERY HEAVY RAINFALL RATES COULD POSSIBLE CAUSE
MUD AND DEBRIS FLOWS IN AND AROUND THE RECENT BURN AREAS. THERE IS A
THREAT OF HAZARDOUS THUNDERSTORMS EVERYWHERE THROUGH THE DAY AND
NIGHT. WIND GUSTS TO 50 TO 60 MPH WILL CREATE DRIVING HAZARDS. STORM
FORCE WINDS WILL MAKE FOR VERY HAZARDOUS CONDITIONS ACROSS ALL OF
THE WATERS TODAY. BEACHGOERS WILL FACE TWIN HAZARDS OF HIGH SURF AND
ELEVATED RIP CURRENT RISKS. HEAVY RAIN WILL CREATE LOCAL FLOODING.

* WINTER STORM WARNING.......SEE WWUS46 KLOX - WSWLOX FOR DETAILS *

* HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* STORM WARNING..............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY

ALL OF TODAYS HAZARDS WILL CARRY INTO MONDAY MORNING BEFORE SLOWLY
DIMINISHING MONDAY AFTERNOON. A SERIES OR STORMS WILL BRING A CHANCE
OF RAIN TO THE AREA WEDNESDAY THROUGH SATURDAY...ESPECIALLY NORTH OF
POINT CONCEPTION.

* WINTER STORM WARNING.......SEE WWUS46 KLOX - WSWLOX FOR DETAILS *

* HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* STORM WARNING..............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RORKE

In the hours before

Local storm report, Mar 20, 1:59 PM PDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
159 PM PDT SUN MAR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 AM     NON-TSTM WND GST 6 NE PYRAMID LAKE       34.74N 118.72W
03/20/2011  M60.00 MPH       LOS ANGELES        CA   ASOS

            SOUTH WINDS 40 MPH GUSTING TO 60 MPH AT SANDBERG
            ASOS...ELEVATION 4521 FEET.

0604 AM     NON-TSTM WND GST 3 W SANTA YNEZ          34.61N 120.15W
03/20/2011  M57.00 MPH       SANTA BARBARA      CA   MESONET

            SOUTHWEST WINDS 29 MPH GUSTING TO 57 MPH IN THE SOLVANG
            AREA...ELEVATION 597 FEET.

0627 AM     HIGH SUST WINDS  2 ESE SANTA YNEZ        34.60N 120.08W
03/20/2011  M40.00 MPH       SANTA BARBARA      CA   AWOS

            SOUTHEAST WINDS SUSTAINED AT 40 MPH AT SANTA YNEZ
            AIRPORT...ELEVATION 673 FEET.

0655 AM     NON-TSTM WND GST 5 S PALMDALE            34.54N 118.10W
03/20/2011  M63.00 MPH       LOS ANGELES        CA   OTHER FEDERAL

            SOUTHWEST WINDS 35 MPH GUSTING TO 63 MPH AT LAKE PALMDALE
            RAWS...ELEVATION 2980 FEET.

0718 AM     HIGH SUST WINDS  2 NE REFUGIO STATE BEAC 34.49N 120.05W
03/20/2011  M41.00 MPH       SANTA BARBARA      CA   MESONET

            SOUTHEAST WINDS SUSTAINED AT 41 MPH AT LAS FLORES
            CANYON...ELEVATION 620 FEET.

0754 AM     NON-TSTM WND GST 5 SE PEARBLOSSOM        34.45N 117.85W
03/20/2011  M71.00 MPH       LOS ANGELES        CA   OTHER FEDERAL

            SOUTHEAST WINDS GUSTING TO 71 MPH AT VALYERMO
            RAWS...ELEVATION 3780 FEET.

0755 AM     HIGH SUST WINDS  2 E SANTA YNEZ          34.61N 120.07W
03/20/2011  M46.00 MPH       SANTA BARBARA      CA   MESONET

            SOUTHEAST WINDS SUSTAINED AT 46 MPH IN THE SANTA YNEZ
            AREA...ELEVATION 689 FEET.

0804 AM     NON-TSTM WND GST 8 SW THOUSAND OAKS      34.10N 118.96W
03/20/2011  M56.00 MPH       VENTURA            CA   MESONET

            SOUTHEAST WINDS 33 MPH GUSTING TO 56 MPH IN THE MALIBU
            AREA...ELEVATION 1715 FEET.

1019 AM     FLASH FLOOD      10 NNW SANTA BARBARA    34.54N 119.81W
03/20/2011                   SANTA BARBARA      CA   LAW ENFORCEMENT

            WATER ACROSS PARADISE ROAD. SEVERAL VEHICLES STUCK WITH
            WATER UP TO THEIR WINDOWS.

1019 AM     NON-TSTM WND DMG 4 W THOUSAND OAKS       34.18N 118.94W
03/20/2011                   VENTURA            CA   LAW ENFORCEMENT

            LARGE TREE BRANCH IN ROADWAY. POWER LINES DOWN IN THE
            CASA CONEJO AREA.

1029 AM     NON-TSTM WND DMG 5 W THOUSAND OAKS       34.19N 118.95W
03/20/2011                   VENTURA            CA   LAW ENFORCEMENT

            TREE FELL ON HOME.

1056 AM     NON-TSTM WND GST 5 S SANTA CLARITA       34.34N 118.52W
03/20/2011  M53.00 MPH       LOS ANGELES        CA   OTHER FEDERAL

            SOUTH WINDS 20 MPH GUSTING TO 53 MPH AT NEWHALL PASS
            RAWS...ELEVATION 2135 FEET.

1129 AM     HEAVY SNOW       2 W LOCKWOOD VALLEY     34.75N 119.12W
03/20/2011  M19.5 INCH       VENTURA            CA   TRAINED SPOTTER

            TOTAL SNOW ACCUMULATIONS OF 19.5 INCHES. 6 INCHES OF NEW
            SNOW IN 3 HOURS. POWER OUT AT LOCATION.

1153 AM     NON-TSTM WND GST 8 NNE MOUNT WILSON      34.33N 118.03W
03/20/2011  M77.00 MPH       LOS ANGELES        CA   OTHER FEDERAL

            SOUTHEAST WINDS 44 MPH GUSTING TO 75 MPH AT CHILAO
            RAWS...ELEVATION 5450 FEET.

1153 AM     NON-TSTM WND GST 9 SE ACTON              34.39N 118.08W
03/20/2011  M72.00 MPH       LOS ANGELES        CA   OTHER FEDERAL

            SOUTH WINDS 37 MPH GUSTING TO 72 MPH AT MILL CREEK
            RAWS...ELEVATION 5021 FEET.

1154 AM     NON-TSTM WND GST 6 N ALTADENA            34.27N 118.15W
03/20/2011  M67.00 MPH       LOS ANGELES        CA   OTHER FEDERAL

            SOUTHEAST WINDS 22 MPH GUSTING TO 67 MPH AT CLEAR CREEK
            RAWS...ELEVATION 3000 FEET.

1155 AM     NON-TSTM WND GST 5 NNE SAN FERNANDO      34.35N 118.42W
03/20/2011  M81.00 MPH       LOS ANGELES        CA   OTHER FEDERAL

            SOUTHEAST WINDS 30 MPH GUSTING TO 81 MPH AT CAMP NINE
            RAWS...ELEVATION 4000 FEET.

1204 PM     NON-TSTM WND DMG 2 NNE AGOURA HILLS      34.17N 118.75W
03/20/2011                   VENTURA            CA   LAW ENFORCEMENT

            TREE FELL ON ROADWAY AND HIT VEHICLE.

0120 PM     NON-TSTM WND GST 6 NNW BIG PINES         34.46N 117.71W
03/20/2011  M65.00 MPH       LOS ANGELES        CA   TRAINED SPOTTER

            ANEMOMETER MEASURED 65 MPH WIND GUST THEN BROKE OFF.
            STRONGER WIND GUSTS OCCURRED THEREAFTER.

0134 PM     NON-TSTM WND DMG 4 SW OJAI               34.41N 119.29W
03/20/2011                   VENTURA            CA   LAW ENFORCEMENT

            POWER LINES DOWN

&&

HALL
Local storm report, Mar 20, 2:21 PM PDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
221 PM PDT SUN MAR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     NON-TSTM WND GST 8 SW THOUSAND OAKS      34.10N 118.96W
03/20/2011  M60.00 MPH       VENTURA            CA   MESONET

            SOUTHEAST WINDS 34 MPH GUSTING TO 60 MPH IN THE VICINITY
            OF MALIBU...ELEVATION 1715 FEET.

0151 PM     NON-TSTM WND GST AVALON                  33.34N 118.33W
03/20/2011  M55.00 MPH       LOS ANGELES        CA   ASOS

            SOUTHEAST WINDS 38 MPH GUSTING TO 55 MPH AT AVALON
            AIRPORT IN THE SKY...ELEVATION 1601 FEET.

0158 PM     NON-TSTM WND GST 5 SSE GLENDALE          34.10N 118.21W
03/20/2011  M58.00 MPH       LOS ANGELES        CA   OTHER FEDERAL

            SOUTHEAST WINDS 21 MPH GUSTING TO 58 MPH AT MOUNT
            WASHINGTON RAWS...ELEVATION 920 FEET.

&&

HALL

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 10:15 PM PDTAreal Flood AdvisoryLOXSan Luis Obispo6 hr
Mar 19, 10:26 PM PDTAreal Flood AdvisoryLOXSanta Barbara23 hr
Mar 20, 2:26 AM PDTSpecial Marine WarningLOX49 min
Mar 20, 4:03 AM PDTAreal Flood AdvisoryLOXSan Luis Obispo6 hr
Mar 20, 7:34 AM PDTAreal Flood AdvisoryLOXVentura12 hr
Mar 20, 8:39 AM PDTSmall Craft Advisory for Hazardous SeasLOX18 hr
Mar 20, 10:03 AM PDTAreal Flood AdvisoryLOXSan Luis Obispo, Santa Barbara117 min
Mar 20, 10:03 AM PDTFlash Flood WarningLOXSanta Barbara3 hr
Mar 20, 11:03 AM PDTAreal Flood AdvisoryLOXLos Angeles14 hr
Mar 20, 11:46 AM PDTRiver Flood WarningLOXSanta Barbara46 hr
Mar 20, 12:01 PM PDTAreal Flood AdvisoryLOXSan Luis Obispo, Santa Barbara3 hr
Mar 20, 2:59 PM PDTSevere Thunderstorm WarningLOXLos Angeles, Ventura61 min
Mar 20, 3:00 PM PDTFlash Flood WarningLOXVentura3 hr
Mar 20, 3:07 PM PDTAreal Flood AdvisoryLOXSan Luis Obispo, Santa Barbara3 hr
Mar 20, 3:25 PM PDTRiver Flood WarningLOXVentura18 hr

Nearby

River Flood Warnings in California, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.